Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 40, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Oct 26, 2010, 2:11 PM CDT for Jackson County, Madison County, Alabama; Franklin County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 2:11 PM CDT (19:11 UTC)
- Expired
- Oct 26, 2010, 2:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Jackson County, AL, Madison County, AL, Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 12 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 9:27 AM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 12:30 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 26, 12:30 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1230 PM CDT TUE OCT 26 2010
.UPDATE...FOR 18Z TAFS
&&
.AVIATION...STRONG LINE OF TSRA IS CURRENTLY MOVING EWD THROUGH N
CNTRL MS...AND SHOULD BEGIN TO MOVE ACROSS NRN AL BETWEEN 19-21Z.
CONVECTIVE LINE SHOULD CONTINUE EWD THROUGH 00Z WED...WITH IFR
CONDITIONS DEVELOPING IN AND NEAR STRONGER TSRA. VRB WINDS AROUND
25KT WITH GUSTS AOA 35KT ARE POSSIBLE WITH THIS ACTIVITY. PRECIP
SHOULD THEN BEGIN TO TAPER OFF OVERNIGHT AS THE ASSOCIATED COLD
FRONT BEGINS TO MOVE W TO E THROUGH THE AREA...WITH -SHRA/MVFR
CONDITIONS POSSIBLE ALONG THE SFC BOUNDARY.
&&
.MESOSCALE UPDATE...SUPERCELL CONVECTION HAS ERUPTED BEHIND UNDULAR
BORE THAT TRANSLATED SEWD INTO TN AND AL. LOW LEVEL HODOGRAPHS AT
REDSTONE...BMX...AND OHX ARE ALL SUPPORTIVE OF SIG TORS...WITH SIG
TOR VALUES OF 2-3 ACROSS KY/TN/NRN AL. TORNADIC SUPERCELL THREAT WL
CONTINUE TO INCREASE ACROSS NWRN AL INTO SRN TN AS HEATING
PROGRESSES. ML-CAPE VALUES OF 500-1000 J/KG WL JUMP INTO THE
1000-1500 J/KG RANGE THIS AFTN WITH TEMPS CLIMBING INTO THE L80S AND
DEW POINTS STAY IN THE U60S.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
UPDATE...09
MESOSCALE...KULAHazardous weather outlook, Oct 26, 10:07 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1007 AM CDT TUE OCT 26 2010 ALZ001>010-016-TNZ076-096-097-262100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1007 AM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY THIS AFTERNOON AND EVENING...BRINGING TWO ROUNDS OF POSSIBLE SEVERE WEATHER TO THE AREA. AHEAD OF THE COLD FRONT...ISOLATED THUNDERSTORMS WILL DEVELOP. THESE STORMS WILL BE CAPABLE OF TORNADOES...DAMAGING WINDS...AND LARGE HAIL. THIS PRE FRONTAL ACTIVITY WILL MOVE INTO NORTHWEST ALABAMA BY LATE MORNING...AND TRACK ACROSS NORTH CENTRAL ALABAMA BETWEEN 1 TO 3 PM...BEFORE REACHING NORTHEAST ALABAMA BY 3 PM THIS AFTERNOON. THE SECOND ROUND OF SEVERE THUNDERSTORMS WILL ARRIVE INTO THE AREA ALONG THE COLD FRONT. THIS LINE WILL BE CAPABLE OF DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THIS LINE IS EXPECTED TO ARRIVE INTO NORTHWEST ALABAMA BETWEEN 1 AND 3 PM...NORTH CENTRAL ALABAMA BETWEEN 3 AND 5 PM...AND REACH NORTHEAST ALABAMA BY 6 PM. THE SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS CURRENTLY ONGOING AND REQUESTED THROUGH EARLY EVENING. SS/JLL
In the hours before
Special weather statement, Oct 26, 12:16 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1216 PM CDT TUE OCT 26 2010
ALZ003-261745-
FRANKLIN-
1216 PM CDT TUE OCT 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1245 PM
CDT...
AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST WEST OF HACKLEBURG...MOVING NORTHEAST AT
50 MPH.
WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DUKETON.
PHIL CAMPBELL.
SPRUCE PINE...ISBELL.
THARPTOWN...PLEASANT RIDGE.
NEWBURG.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3432 8803 3457 8767 3457 8755 3456 8753
3439 8753 3431 8767
TIME...MOT...LOC 1716Z 233DEG 42KT 3428 8792Local storm report, Oct 26, 12:27 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1227 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM NON-TSTM WND GST 2 E MUSCLE SHOALS 34.75N 87.61W
10/26/2010 M48 MPH COLBERT AL ASOS
&&
KULALocal storm report, Oct 26, 12:28 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TSTM WND DMG FLORENCE 34.83N 87.67W
10/26/2010 LAUDERDALE AL BROADCAST MEDIA
A TREE WAS UPROOTED ONTO A HOUSE PRODUCING MINOR DAMAGE.
TIME ESTIMATED.
&&
KULASpecial weather statement, Oct 26, 1:39 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CDT TUE OCT 26 2010
ALZ008-010-261900-
DE KALB-MARSHALL-
139 PM CDT TUE OCT 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 200 PM CDT...
AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...OR 10 MILES SOUTHWEST OF BOAZ...
MOVING NORTHEAST AT 45 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM. THIS STORM IS EXHIBITING
SOME BROAD ROTATION.
PEOPLE IN SOUTHEASTERN MARSHALL AND SOUTHWESTERN DEKALB COUNTIES...
INCLUDING THE CITIES OF DOUGLAS...HORTON...HIGH POINT...RABBIT
TOWN...BOAZ...ALBERTVILLE...HUSTLEVILLE...MCVILLE...KILPATRICK AND
PAINTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3439 8579 3420 8607 3420 8609 3419 8612
3418 8619 3410 8630 3412 8633 3421 8641
3448 8607 3449 8599 3453 8594
TIME...MOT...LOC 1837Z 228DEG 40KT 3417 8628Special weather statement, Oct 26, 2:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
201 PM CDT TUE OCT 26 2010
ALZ002-003-261930-
COLBERT-FRANKLIN-
201 PM CDT TUE OCT 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND FRANKLIN COUNTIES
UNTIL 230 PM CDT...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALLTOWN...OR 7 MILES EAST OF RED BAY...
MOVING NORTHEAST AT 45 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELGREEN.
SRYGLEY CHURCH.
CROOKED OAK...POSEY LOOP.
COLBERT HEIGHTS...NEW BETHEL.
SPRING VALLEY...TUSCUMBIA.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3448 8816 3474 8777 3480 8764 3463 8749
3432 8804 3446 8816
TIME...MOT...LOC 1901Z 233DEG 41KT 3446 8800Special weather statement, Oct 26, 2:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
202 PM CDT TUE OCT 26 2010
ALZ007-016-261930-
CULLMAN-MORGAN-
202 PM CDT TUE OCT 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
230 PM CDT...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MASSEY...OR 11 MILES SOUTHWEST OF
HARTSELLE...MOVING NORTHEAST AT 45 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEESDALE...FALKVILLE.
HARTSELLE...COLE SPRINGS.
SOMERVILLE...PRICEVILLE.
VALHERMOSO SPRINGS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3426 8712 3443 8711 3458 8688 3456 8683
3455 8675 3459 8671 3458 8670 3448 8661
3421 8708
TIME...MOT...LOC 1902Z 233DEG 32KT 3434 8706The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 11:16 AM CDT | Special Weather Statement | HUN | Lauderdale | 29 min |
| Oct 26, 11:29 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 31 min |
| Oct 26, 12:16 PM CDT | Special Weather Statement | HUN | Franklin | 29 min |
| Oct 26, 12:29 PM CDT | Tornado Warning | HUN | Franklin, Lawrence | 31 min |
| Oct 26, 12:55 PM CDT | Tornado Warning | HUN | Lawrence | 35 min |
| Oct 26, 1:19 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 26 min |
| Oct 26, 1:39 PM CDT | Special Weather Statement | HUN | Marshall | 21 min |
| Oct 26, 1:43 PM CDT | Tornado Warning | HUN | Limestone, Madison | 32 min |
| Oct 26, 2:01 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 29 min |
| Oct 26, 2:02 PM CDT | Special Weather Statement | HUN | Morgan | 28 min |
| Oct 26, 2:08 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 37 min |
| Oct 26, 2:16 PM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 29 min |
| Oct 26, 2:42 PM CDT | Tornado Warning | HUN | Jackson, Madison, Morgan | 33 min |
| Oct 26, 2:45 PM CDT | Special Weather Statement | HUN | Lawrence | 30 min |
| Oct 26, 2:49 PM CDT | Tornado Warning | HUN | Cullman | 41 min |
| Oct 26, 3:00 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 30 min |
| Oct 26, 3:04 PM CDT | Special Weather Statement | HUN | DeKalb | 41 min |
| Oct 26, 3:13 PM CDT | Tornado Warning | HUN | Jackson | 32 min |
| Oct 26, 3:24 PM CDT | Tornado Warning | HUN | Cullman | 21 min |
| Oct 26, 3:27 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 48 min |
| Oct 26, 3:29 PM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 31 min |
| Oct 26, 3:43 PM CDT | Special Weather Statement | HUN | Cullman | 32 min |
| Oct 26, 3:47 PM CDT | Tornado Warning | HUN | Marshall | 28 min |
| Oct 26, 3:53 PM CDT | Tornado Warning | HUN | Morgan | 37 min |
| Oct 26, 3:55 PM CDT | Tornado Warning | HUN | Madison | 35 min |
| Oct 26, 4:13 PM CDT | Tornado Warning | HUN | DeKalb, Marshall | 47 min |
| Oct 26, 4:13 PM CDT | Tornado Warning | HUN | Jackson, Madison | 32 min |
| Oct 26, 4:21 PM CDT | Tornado Warning | HUN | Madison, Morgan | 24 min |
| Oct 26, 4:44 PM CDT | Tornado Warning | HUN | Jackson | 36 min |
| Oct 26, 4:57 PM CDT | Tornado Warning | HUN | DeKalb | 18 min |
| Oct 26, 5:06 PM CDT | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 24 min |
| Oct 26, 5:07 PM CDT | Tornado Warning | HUN | Cullman | 23 min |
| Oct 26, 5:25 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 35 min |
| Oct 26, 5:39 PM CDT | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 51 min |
| Oct 26, 6:13 PM CDT | Tornado Warning | HUN | DeKalb, Marshall | 32 min |
| Oct 26, 6:18 PM CDT | Tornado Warning | HUN | Marshall | 27 min |
| Oct 26, 6:29 PM CDT | Tornado Warning | HUN | DeKalb | 31 min |
| Oct 26, 6:40 PM CDT | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 23 min |
| Oct 26, 6:43 PM CDT | Tornado Warning | HUN | DeKalb | 32 min |
| Oct 26, 2:42 PM CDT | Tornado Warning | HUN | Franklin | 33 min |
| Oct 26, 3:21 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 24 min |
| Oct 26, 3:27 PM CDT | Tornado Warning | HUN | Lincoln, Moore | 33 min |
| Oct 26, 4:00 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 30 min |
Nearby
Tornado Warnings in Alabama, 2010Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.